Alert archive / Florida / Flash Flood Warnings in 2023
Flash Flood Warning 3, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Mar 28, 2023, 4:09 PM EDT for Jefferson County, Florida. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2023, 4:09 PM EDT (20:09 UTC)
- Expired
- Mar 28, 2023, 6:15 PM EDT
- In force
- 2 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Jefferson County, FL
The radar
The Tallahassee radar (KTLH), 41 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.2 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1326 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 610 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted.
916
WGUS52 KTAE 282009
FFWTAE
FLC065-282215-
/O.NEW.KTAE.FF.W.0003.230328T2009Z-230328T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
409 PM EDT Tue Mar 28 2023
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
West Central Jefferson County in Big Bend Florida...
* Until 615 PM EDT.
* At 409 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Monticello, Nash, Drifton, Capps, Casa Blanco and Waukeenah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3052 8394 3052 8380 3045 8378 3040 8383
3041 8403 3048 8402
FLASH FLOOD...RADAR INDICATED
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Mar 28, 3:01 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Mar 28, 3:01 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
301 PM EDT Tue Mar 28 2023
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE, FIRE WEATHER, HYDROLOGY...
.NEAR TERM...
(Through Wednesday)
Issued at 300 PM EDT Tue Mar 28 2023
After days of dealing with this stubborn stationary front and its
rounds of severe weather in our area, we're finally getting rid of
it tonight!
A large complex of showers and thunderstorms will continue to slowly
slide east-southeastward through the forecast area through early
evening. There remains plenty of instability of the storms, mostly
across the Florida Big Bend. However, there is an outflow boundary
near and along I-10, dropping south. Mid-level lapse rates are a bit
less steep than previous days, but we do have just a bit more deep-
layer shear. Thus, the primary severe threats this afternoon are
mostly gusty to damaging winds and some hail, and it may be limited
to areas along and south of I-10 at this point. It appears that the
tornado threat is rather minimal given very weak low-level shear and
limited SRH.
For the rest of this evening, showers and storms should move out of
Dixie County mid to late this evening with dry weather elsewhere.
Otherwise, skies will likely remain mostly cloudy through the night.
Cooler air filters in tonight with lows dropping into the upper 40s
to middle 50s. For Wednesday, clouds will gradually clear through
the day with highs in the
&&
.SHORT TERM...
(Wednesday night through Thursday night)
Issued at 300 PM EDT Tue Mar 28 2023
Upper level ridging will build back over the area following
the upper trough ejection to the NE. Dry air and subsidence aloft
will result in clear skies Wednesday evening through Thursday
evening. Surface winds will be calm and begin the period out of the
NNE, shifting to easterly/ESE through the period as a large surface
high pivots off the east coast. With radiational cooling making a
return, Wednesday night lows will drop to the mid 40s to low 50s.
Thursday highs will range from the mid 70s to low 80s.
&&
.LONG TERM...
(Friday through Monday)
Issued at 300 PM EDT Tue Mar 28 2023
On Friday, southerly return flow will begin ahead of an
ejecting surface low over the Great Lakes region ushering in warm
and humid conditions once again. The WAA regime will lead to a
stratus deck appearing once again, bringing cloudy conditions back
into the forecast.
On Saturday, the upper trough continues ejecting to the NE with its
attendant cold front forecast to impact our area. Long range
guidance currently shows ample instability ahead of the front with
shear favorable for perhaps a few organized storms. However, one
issue that may occur with this setup would be the overall strength
of the subtropical ridge which could displace some of the forcing to
our north. These details will be ironed out over the coming days as
the event draws near.
Warm temperatures will likely hold into the beginning of the week
with another surface low spinning up over the northern plains on
Sunday which will result in another period of southerly return flow
beginning Monday. Highs throughout the period will generally range
from the low 70s to low 80s Wednesday and Thursday and increase to
the low to mid 80s Friday through Monday. Overnight lows will range
from the mid 50s to mid 60s.
&&
.AVIATION...
(18Z TAFS)
Issued at 103 PM EDT Tue Mar 28 2023
An area of rain with embedded thunderstorms will impact the
terminals early in the period with occasional MVFR and brier IFR
conditions. Ceilings will lift to VFR this evening. Winds will
shift from westerly to northerly after frontal passage, generally
at 10 knots or less.
&&
.MARINE...
Issued at 300 PM EDT Tue Mar 28 2023
Scattered to widespread thunderstorms currently spread over
a large portion of the region and will continue through the evening
as the stationary boundary finally moves out of the region.
Following frontal passage, winds over our waters should begin to
increase to cautionary conditions with seas ranging from 3-5ft
Wednesday with waters calming down near the end of the week.
&&
.FIRE WEATHER...
Issued at 300 PM EDT Tue Mar 28 2023
A cold front will finish moving through the area tonight, bringing
an end to the rain chances. Drier air filters in behind the front
tomorrow with minRH values in the low-mid 30s for Wednesday and
Thursday afternoons. Transport winds will be out of the northeast at
10 mph on Wednesday, becoming easterly on Thursday. This will lead
to good dispersions the next couple days. Ahead of the next
approaching weekend front, southerly transport winds will increase
to 15 to 20 mph. This will lead to high dispersions, mostly over the
eastern areas Friday.
&&
.HYDROLOGY...
Issued at 300 PM EDT Tue Mar 28 2023
While we await a shortwave trough to clear out the frontal
boundary tonight , widespread moderate to occasionally heavy
rainfall is expected. Though areas in S GA and the Florida Big Bend
have been relatively dry, the potential for cell training could
overcome the localized dryness and lead to flash flooding.
Beyond this initial rainfall event, concerns will shift to riverine
flooding by the weekend in the ACF basin. While local rainfall will
not be sufficient to cause flooding, heavy rainfall from near West
Point GA eastward to Macon has sent considerable amounts of water
down the Chattahoochee and Flint Rivers. The potential exists for
minor river flooding late in the weekend along the Flint at Albany.
Releases from West Point/Columbus/Walter F George will ultimately
determine downstream flood potential in the lower Chattahoochee and
into the Apalachicola. At this time range - stay tuned, but the
water is headed downhill into our region and will be addressed in
future forecasts.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 53 72 50 79 / 40 0 0 0
Panama City 53 71 52 76 / 20 0 0 0
Dothan 47 69 45 74 / 10 0 0 0
Albany 47 69 45 75 / 10 0 0 0
Valdosta 52 72 47 77 / 30 0 0 0
Cross City 58 77 51 82 / 60 0 0 0
Apalachicola 57 72 57 72 / 40 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for FLZ108-112-114-
115.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Young
SHORT TERM...Worster
LONG TERM....Worster
AVIATION...Wool
MARINE...Worster
FIRE WEATHER...Young
HYDROLOGY...WorsterIn the hours before
Special weather statement, Mar 28, 3:17 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
317 PM EDT Tue Mar 28 2023
FLZ012>014-016-026-112-114-282015-
Coastal Bay FL-Liberty FL-Gadsden FL-Inland Bay FL-Calhoun FL-
Inland Gulf FL-Coastal Gulf FL-
317 PM EDT Tue Mar 28 2023
...Strong thunderstorms will impact portions of Gulf, eastern Bay and
Calhoun Counties in the Panhandle of Florida, south central Gadsden
and Liberty Counties in Big Bend of Florida through 415 PM EDT/315 PM
CDT/...
At 317 PM EDT/217 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 10 miles west of
Blountstown to 6 miles east of Callaway to 23 miles southwest of
Panama City Beach. Movement was east at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Blountstown,
Springfield, Mexico Beach, Hiland Park, Stonemill Creek, Tyndall Air
Force Base, Orange, Parker, Wewahitchka, Bristol, Honeyville, Moose
Pond, Clarksville, Abe Springs, Allanton and Vilas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3016 8595 3024 8568 3044 8552 3044 8549
3054 8543 3048 8460 3037 8467 3033 8472
3032 8470 3001 8489 3001 8500 2995 8502
2980 8548 2989 8550
TIME...MOT...LOC 1917Z 283DEG 28KT 3046 8522 3012 8547 2995 8610
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
73-YOUNGLocal storm report, Mar 28, 3:24 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
324 PM EDT TUE MAR 28 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM MARINE TSTM WIND 1 E SAINT ANDREWS STATE 30.13N 85.72W
03/28/2023 M45 MPH GMZ750 FL MESONET
ST. ANDREW BAY WEATHERFLOW STATION REPORTS
45 MPH WIND GUST.
&&Local storm report, Mar 28, 3:29 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
329 PM EDT TUE MAR 28 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM MARINE TSTM WIND 1 NE PARKER 30.14N 85.60W
03/28/2023 M45 MPH BAY FL MESONET
AMBIENT WEATHER STATION REPORTS 45 MPH WIND
GUST.
&&Local storm report, Mar 28, 3:37 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
337 PM EDT TUE MAR 28 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM FLOOD GULF RESORT BEACH 30.22N 85.89W
03/28/2023 BAY FL PUBLIC
PICTURES VIA SOCIAL MEDIA SHOWING STREET
FLOODING ON FRONT BEACH RD. JUST EAST OF SR
79.
&&Special weather statement, Mar 28, 3:49 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
349 PM EDT Tue Mar 28 2023
FLZ017-018-026-027-118-127-282015-
Liberty FL-Coastal Wakulla FL-Coastal Jefferson FL-
Inland Jefferson FL-Inland Wakulla FL-Leon FL-
349 PM EDT Tue Mar 28 2023
...Strong thunderstorms will impact portions of Wakulla, southeastern
Liberty, west central Jefferson and southeastern Leon Counties
through 415 PM EDT...
At 349 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Tallahassee Community College
to 17 miles north of Carrabelle. Movement was east at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tallahassee, Woodville, St. Marks, Crawfordville, Wakulla, Sopchoppy,
Lake Bradford, Cody, Shadeville, Leon Sinks, Gaither Community
Center, Wakulla Springs, Walker Ford Community Center, South City,
Eight Mile Pond, Panacea, Poplar Camp, Medart, Bethel and Tallahassee
Regional A/P.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3004 8486 3043 8439 3041 8384 3000 8424
TIME...MOT...LOC 1949Z 273DEG 31KT 3034 8438 3010 8475
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
01-GONZALEZLocal storm report, Mar 28, 3:58 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
358 PM EDT TUE MAR 28 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND GST FLORIDA A AND M 30.43N 84.28W
03/28/2023 M40 MPH LEON FL MESONET
FAMU WEATHERSTEM REPORTS 40 MPH WIND GUST.
&&The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 8:13 PM EDT | Areal Flood Advisory | TAE | Calhoun, Gadsden, Jackson, Liberty | 3 hr |
| Mar 27, 9:45 PM EDT | Dense Fog Advisory | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 8 more | 12 hr |
| Mar 27, 9:45 PM EDT | Marine Dense Fog Advisory | TAE | 12 hr | |
| Mar 28, 4:20 AM EDT | Special Weather Statement | TAE | Walton | 25 min |
| Mar 28, 4:47 AM EDT | Areal Flood Advisory | TAE | Walton | 4 hr |
| Mar 28, 1:03 PM EDT | Areal Flood Advisory | TAE | Holmes, Walton | 3 hr |
| Mar 28, 1:11 PM EDT | Special Weather Statement | TAE | Walton | 34 min |
| Mar 28, 1:23 PM EDT | Special Marine Warning | TAE | 2 hr | |
| Mar 28, 1:33 PM EDT | Special Weather Statement | TAE | Bay | 42 min |
| Mar 28, 1:41 PM EDT | Special Weather Statement | TAE | Holmes, Walton, Washington | 49 min |
| Mar 28, 1:50 PM EDT | River Flood Warning | TAE | Calhoun, Franklin, Gulf, Liberty | 6 days |
| Mar 28, 2:25 PM EDT | Special Weather Statement | TAE | Calhoun | 35 min |
| Mar 28, 2:29 PM EDT | Special Weather Statement | TAE | Bay, Washington | 46 min |
| Mar 28, 2:55 PM EDT | Special Weather Statement | TAE | Madison | 35 min |
| Mar 28, 2:59 PM EDT | Special Weather Statement | TAE | Liberty | 46 min |
| Mar 28, 3:03 PM EDT | Areal Flood Advisory | TAE | Bay | 117 min |
| Mar 28, 3:10 PM EDT | Special Weather Statement | TAE | Jefferson | 35 min |
| Mar 28, 3:17 PM EDT | Special Weather Statement | TAE | Bay, Calhoun, Liberty | 58 min |
| Mar 28, 3:18 PM EDT | Severe Thunderstorm Warning | TAE | Gulf, Liberty | 27 min |
| Mar 28, 3:23 PM EDT | Special Marine Warning | TAE | 3 hr | |
| Mar 28, 3:49 PM EDT | Special Weather Statement | TAE | Jefferson, Wakulla | 26 min |
| Mar 28, 3:58 PM EDT | Areal Flood Advisory | TAE | Jefferson | 3 hr |
| Mar 28, 4:05 PM EDT | Special Marine Warning | TAE | 3 hr | |
| Mar 28, 4:14 PM EDT | Special Weather Statement | TAE | Franklin, Gulf, Jefferson, Taylor, Wakulla | 46 min |
| Mar 28, 4:59 PM EDT | Special Marine Warning | TAE | 3 hr | |
| Mar 28, 5:03 PM EDT | Special Weather Statement | TAE | Taylor | 42 min |
| Mar 28, 5:38 PM EDT | Severe Thunderstorm Warning | TAE | Taylor | 37 min |
| Mar 28, 5:59 PM EDT | Special Marine Warning | TAE | 3 hr | |
| Mar 28, 6:05 PM EDT | Special Weather Statement | TAE | Dixie, Lafayette | 55 min |
Nearby
Flash Flood Warnings in Florida, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.